Saturday, May 3, 2014

I'm posting again so that must be bad. Cellcept in my future?

Yea, April was good while I was on minocycline. The right side of my face was giving me problems, and an overall dryness was bothersome. I went back to my old Derm last week and he was explaining the whole eczema thing and why I need moisturizers, and how I need to stop the antibiotics. So I said, what the heck, let's give it a try. Now I knew I was going to eventually have to get off antibiotics, but I didn't know how bad I was going to get, and how fast it would happen. The first half of the week was surprisingly good. The cereve moisturizer felt good, although the facial redness got worse (as expected). By day 9 I think My face is the worst it's been yet. Sores that I can't even explain are all around my mouth/chin (they don't look like herpes), just big sores that weep along with the rest of my face and neck. I'm itching and flaking (as usual). So now what? Just try and dry my face out again, hopefully it doesn't take as long as last time. I'll use some hibiclense tomorrow and that should help dry me out. But my face looks pretty beat up, and I have to be careful not to get it too dry or it will become counterproductive. Now I'm starting to think about going back to immunosuppressants, specifically cellcept, because it is by far the safest, even though it doesn't work the best, and it takes longer to star working. But I'm fine with that. I just want to be at a manageable level, and I'm certainly not there tonight. Ugh, gross.

Nighty night,
JT

Monday, March 24, 2014

Eczema, apple cider vinegar, and some tough realizations.

I cannot overcome this eczema/folliculitis combo with my skin!! Having one of these conditions is bad enough, but both of them is just ridiculous! The tsw symptoms are really crimping my lifestyle at the moment. My face is getting back to its bad levels it was prior to MW. Insane flaking, more redness, and the old sores are coming back. This is really disappointing. When I stopped using moisturizers my skin dried out and the sores healed up very quickly. The oozing stopped within 3 days! Someone on ITSAN recommended apple cider vinegar (acv) applied topically to help me with my bacteria problem with my skin. I don't want to use antibiotics forever to help with my eczema yet if I don't I just get really red, bumpy and itchy all over my body. So I started using acv, and you know what? It actually worked! I can tell within a day of using acv it helps my wrists, hands, arms, and legs look better. It stings, but it seems to work. However................ despite the initial acv success, the last few weeks my skin kept getting worse and worse. UGH!!!!! (I'm mentally screaming right now!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!). Fine, I'll go back on some antibiotics (minocycline) to help get me under control while I've got some important stuff coming up. Well guess what my skin had to say about that? A big "screw you". Yea, the bumps got better (folliculitis), and the eczema is slowly getting better (it seems slower than before, and this is not good, i hope i'm not becoming resistant to this antibiotic), but i'm still really shitty and I don't know what to do. I just called in sick from work because I look like a skin graph patient on my face. Maybe the acv is ok for my body, but not on my face. For some reason my face just hates anything on it. Anything. Even before I started tsw the steroids quit working on my face. Maybe it wanted more potent ones. Maybe it has to due with me using hydrocortisone cream on my face for 25 years. Yea, maybe that has something to do with that. 21 months into TSW and nothing to show except that I realize that I'm f'd, and I don't know if I will ever be normal. I don't want to be perfect, I just want to be normal. I don't need perfect skin, just somewhat normal skin. That last doc said my eczema was the worst he's ever seen. I don't want to be that guy anymore. I've always been that guy and it has cost me a lot, even though I've been able to overcome it in some respects. I can't imagine how bad my life would be if I lived in another country where this kind of stuff would exclude you from the job market. I'm lucky and I'm unlucky. I've over it. Please end soon!

Tuesday, February 11, 2014

3 months MW, 19 months steroid free (mid Feb. 2014)

Not a whole lot to report at this time. Itchy? yes. Red? yes. Miserable? yes. However, at least I'm better than I was in early November. When I was on my vacation I looked horrid with a red, red face and sores that would not heal. Stopping the use of moisturizers really helped in that respect. Also I find that the skin on my entire body is dry, but it seems less bumpy, and less irritated now that I stopped moisturizing. I'm sure that it being winter is not helping the dryness either. I do have a humidifier in the shed. Maybe if I get some courage tonight I'll run outside through the snow to get it and try it out. Sometimes I sleep through the night, sometimes I don't (which is a whole lot better than never sleeping through the night!). Somedays I'm really itchy, and somedays i'm ok. I keep getting this reoccurring folliculitis which is super annoying. Minocycline helps with that. Other than that, just keep on trucking and hope things get better. This summer will be 2 years steroid free and I'm hoping I'll have something to celebrate. I know that some of the itching is mental. If I can stay busy throughout the day I certainly will itch less. But if I get stressed, or bored (which happens a lot), I definitely itch more. I probably need to start forcing myself to be more active and socialize more (without alcohol!). One more thing to add. My neck is still giving me problems due to dryness/flaking/itching. Taking minocycline immediately helps my skin. My hands look better, my neck clears up, my normal eczema trouble areas do better. This definitely shows there is a bacterial problem associated with my skin condition. And other than taking an antibiotic, I'm not sure what I can do to try and mitigate this problem. I change sheets 2-3 times a week. Totally dry off after shower prior to putting on clothes. Use hibiclens when needed. Wear loose fitting clothes. I don't know. Maybe the tsw is just making this worse. I'd be happy to hear any suggestions.

Here's a quick timeline of my Moisturizer Withdrawal:
0-3 days - oozing stopped
1st week- really bad skin, uncomfortably dry, not fun! However sores on face healing!
2nd week- really starting to see improvements. Sores healed, redness reduced, still really dry
1-2 months- uncomfortably dry, need to splash cold water on legs, face for pain
3 months- back in the game. feeling better, skin still dry but manageable. No sores on face, redness reduced.

Still waiting for a magic pill,
JT